Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

3 months later, stomach started burning again

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

katia0415
Posts: 3
Joined: Wed Apr 18, 2018 9:12 pm

3 months later, stomach started burning again

Post by katia0415 » Wed Apr 18, 2018 9:25 pm

My h. pylori was diagnosed in January when I went home on vacation from China (I've worked here for six years). The first month or so sucked but over the last month I've managed to get off PPIs and was feeling much better; as long as I wasn't super-adventurous with what I ate, I felt completely normal. In late March I took the UBT and tested negative. When I took the test I'd been off bismuth for a month and off H2 blockers and PPIs for 3 weeks.

A week and a half ago I returned to China. I highly suspect I got the infection here (food safety in China=nightmare), so I've been careful to wash all dishes with boiled or bottled water, and the same for brushing my teeth. At the moment I am still unable to eat meat or eggs, so the big bacteria-rich foods are off-limits.

However, starting last Friday my stomach, which had settled as long as I didn't eat any eggs or meat, started acting up again, mostly just intermittent burning. Over the last few days it's gotten worse. I'm hesitant to take PPIs because it will invalidate tests, but it's also hard to believe that I tested negative less than three weeks ago and now have contracted it again, or that it has returned so quickly. I have not vomited or had any diarrhea (sorry for being disgusting), so it seems the problem rests solely in my stomach.

Is it possible that my stomach is just irritated from the different foods or stress? Should I have another test done? Is it common for this to happen?

Helico_expert
Site Admin
Posts: 2258
Joined: Wed Mar 02, 2011 7:20 am

Re: 3 months later, stomach started burning again

Post by Helico_expert » Thu Apr 19, 2018 9:51 pm

You are doing the right thing. Cleaning teeth and dishes should greatly reduce transmission.

I have been traveling in and out china frequently and not being infected. I don’t think HP can be easily transmitted in adults. Unless there is constant exchange of saliva and poor hygiene of course.

If you are truly negative by UBT, I think your chances of reinfection is very low.

katia0415
Posts: 3
Joined: Wed Apr 18, 2018 9:12 pm

Re: 3 months later, stomach started burning again

Post by katia0415 » Sun Apr 22, 2018 4:28 pm

To clarify, I have always brushed my teeth and washed my dishes lol. Just making sure that all the water I use now is boiled and germ-free. :)

I went to the doctor yesterday; they put me on PPIs for two weeks and gave me some Talcid. Hopefully that will help my poor stomach heal.

souf
Posts: 1
Joined: Sun Apr 22, 2018 5:58 pm

Re: 3 months later, stomach started burning again

Post by souf » Sun Apr 22, 2018 6:12 pm

Hi,

I still have some stomach pain 2 years after the eradication of HP, and from what I've, most people will have these symptoms during their whole life.

Helico_expert
Site Admin
Posts: 2258
Joined: Wed Mar 02, 2011 7:20 am

Re: 3 months later, stomach started burning again

Post by Helico_expert » Sun Apr 22, 2018 7:05 pm

That’s not true. Most people return to normal after HP eradication. Have you done a breath test to confirm the eradication?

Vonp
Posts: 7
Joined: Sun Apr 29, 2018 9:26 am

Re: 3 months later, stomach started burning again

Post by Vonp » Sun Apr 29, 2018 11:07 am

Hi all,

I’m new to this site! But what a great site I’m glad I came across it. Here’s the thing I had burning and aching in my stomach for over 2 months. So about a month ago I finally decided to go see my doctor about it and he told me it sounds like I have an ulcer so he prescribed me 40mg of ppi. So I take the ppi for a little over 3 weeks and I started to feel better like no more burns or aching as much and oh yeah I forgot to mention I had a blood test done to test for h.pylori and it came back positive. So my doctor prescribed me the triple treatment. Now the thing is I been doing fine with just the ppi for like 3 weeks but then as soon as I start taking the antibiotics I start feeling how I was before like burning and aching almost everyday. Is this caused by the antibiotics that’s making me feel this way? I have another week left for treatment and just hope it goes away after. I also dropped down from 40mg to 20mg of ppi twice day so I don’t know if me lowering my dose has anything to do with it but basically it’s the same thing before I’m just taking 20mg twice a day and before was just 40mg once a day. I really hope this feeling goes away 😔

Helico_expert
Site Admin
Posts: 2258
Joined: Wed Mar 02, 2011 7:20 am

Re: 3 months later, stomach started burning again

Post by Helico_expert » Sun Apr 29, 2018 2:30 pm

Hi, you are probably experiencing the side effects of antibiotics. However, I would suggest you to continue with your 40mg PPI. Usually the higher PPI, the better chance of eradicating H. pylori.

Vonp
Posts: 7
Joined: Sun Apr 29, 2018 9:26 am

Re: 3 months later, stomach started burning again

Post by Vonp » Mon Apr 30, 2018 12:49 am

Thank you so much for your reply!

Vonp
Posts: 7
Joined: Sun Apr 29, 2018 9:26 am

Re: 3 months later, stomach started burning again

Post by Vonp » Mon Apr 30, 2018 9:29 am

Another question is will the side effects last until I’m done with the treatment? If so I think I can manage just 3 more days as long as I get rid of this nasty bug!

Helico_expert
Site Admin
Posts: 2258
Joined: Wed Mar 02, 2011 7:20 am

Re: 3 months later, stomach started burning again

Post by Helico_expert » Mon Apr 30, 2018 9:48 am

Usually the side effect gradually stop within 3 days after stopping antibiotics. Keep up the good work.

Post Reply

Return to “Hot Topics and Common forum Issues”